Alert archive / Texas / Special Weather Statements in 2015

Special Weather Statement, NWS Midland/Odessa, TX

May 30, 20156 counties in Texas

NWS Midland/Odessa, TX issued this special weather statement at May 30, 2015, 1:07 AM CDT for 6 counties in Texas. It was in force for 53 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 30, 2015, 1:07 AM CDT (06:07 UTC)
Expired
May 30, 2015, 2:00 AM CDT
In force
53 min
Issued by
NWS Midland/Odessa, TX

Counties Crane County, TX, Ector County, TX, Glasscock County, TX, Midland County, TX, Reagan County, TX, Upton County, TX

The radar

The Midland/Odessa radar (KMAF), 58 km from the middle of the area, began a volume at 06:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 30, 1:25 AM CDTTSTM WND GST 635 Sw St. Lawrence, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 6.1 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2015-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1700 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2015-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1700 J/kg
Mixed-layer CIN
-107 J/kg
Mixed-layer LCL
1643 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

086 
WWUS84 KMAF 300607
SPSMAF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
107 AM CDT SAT MAY 30 2015

TXZ050>053-061>063-068>070-300700-
ECTOR-GLASSCOCK-HOWARD-MARTIN-MIDLAND-MITCHELL-CRANE-REAGAN-UPTON-
ANDREWS-
107 AM CDT SAT MAY 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
ECTOR...GLASSCOCK...MIDLAND...NORTHEASTERN CRANE...NORTHERN REAGAN...
NORTHERN UPTON...SOUTHEASTERN ANDREWS...SOUTHERN HOWARD...SOUTHERN
MARTIN AND SOUTHWESTERN MITCHELL COUNTIES UNTIL 200 AM CDT...

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 33 MILES EAST OF LEES
TO 3 MILES WEST OF NORTH COWDEN AT 106 AM CDT...MOVING SOUTH AT 30 
MPH. THESE STORMS ARE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. 
WIND GUSTS UP TO 50 MPH ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. IF SEVERE WEATHER IS
OBSERVED OR A WARNING IS ISSUED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR
ROOM.

GUSTY WIND MAY OCCUR WELL AHEAD OF THE RAIN. DO NOT WAIT FOR THE
SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY INSIDE
A STURDY STRUCTURE AWAY FROM WINDOWS.

IF SEVERE WEATHER IS OBSERVED...HAVE THE NEAREST LAW ENFORCEMENT
AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN MIDLAND.

&&

LAT...LON 3208 10126 3130 10126 3129 10188 3144 10261
      3216 10273 3209 10159 3227 10085 3208 10084
TIME...MOT...LOC 0606Z 338DEG 26KT 3201 10092 3187 10155
          3186 10213 3201 10256

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at May 30, 12:14 AM CDT, 53 minutes earlier.

Area forecast discussion, May 30, 12:14 AM CDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1214 AM CDT Sat May 30 2015

.DISCUSSION...

The latest Aviation Discussion is included below.

&&

.AVIATION...

Strong line of thunderstorms will move south through KMAF @ 30/06Z
with strong winds and perhaps hail with it. The only other
terminal that may be affected could be KINK, so will include there
too. After the line passes, expect MVFR ceilings will affect most
terminals late tonight and Saturday morning as a cold front moves
into the area. Low ceilings may last into the early afternoon
before lifting.

&&

.PREV DISCUSSION... /ISSUED 800 PM CDT Fri May 29 2015/

DISCUSSION...

Have done a quick update for SVR T-Storm Watch # 242, and to
update other parameters as necessary based on current conditions
and latest models. 00Z KMAF RAOB came in w/large hail/damaging
winds written all over it...especially steep mid-lvl LR's and dry
PBL layer.

PREV DISCUSSION... /ISSUED 230 PM CDT Fri May 29 2015/

DISCUSSION...
Upper trough over the central plains states moves off to the east
this afternoon.  By Saturday an upper ridge will begin to build across
the Western U.S. as the procession of upper troughs comes to an
end.  This will result in decreasing rain chances for the region
as May comes to an end.  This looks to be a significant change in
the wet pattern of the past month... MAF has recorded 12 days with
measurable rain so far this month with more rain expected tonight.
This ridge will slowly shift east with temperatures increasing across
the area into next week.

This afternoon... tonight... and tomorrow looks to be the last good
chance of rain in W TX and SE NM for the foreseeable future.  May see
some afternoon storms due to good moisture and daytime heating...
and a little bit of a dryline across Brewster county.  Good low
level moisture still extends back across the Trans Pecos and SE NM.
Rain chances increase tonight.  A weak cold front is expected to sag
down into the area overnight... storms look to develop along and
behind the front spreading south tonight.  The heaviest rain should
be after midnight.  A Flash Flood Watch remains in effect tonight
and Saturday morning for the Northern and Eastern Permian Basin.
Some of the model qpf shows heavy rain moving down across Gaines and
Martin counties... others not as much.  Have decided to expand the
watch a little westward across these counties.  For now have not
including Ector or Midland counties in the FFA but this could change
if conditions warrant.

Also have to consider the threat of severe storms this afternoon and
tonight.  Most of CWA north of the Pecos River is included in the
Day 1 slight risk.  A shortwave may combine with decent low level
moisture... good CAPE and shear to result in severe storms.  Storms
may begin with a hail threat then transition to strong wind and
heavy rain overnight.  However believe threat of heavy rain greater
than threat of severe wx.

With less rain and clouds around... will have more sunshine.  This
will result in warmer temperatures.  Highs in the 90s return to the
area early next week and continue through the end of the week.  In
the extended the forecast drys out with rain becoming much more
spotty.  A persistent surface trough hangs around the region most of
next week.  This trough and the higher elevations may be enough to
fire off a few storms but coverage will be low.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...FLASH FLOOD WATCH through this afternoon FOR THE FOLLOWING
     ZONES... Borden...Dawson...Gaines...Glasscock...Howard...
     Martin...Mitchell...Reagan...Scurry.

&&

Follow us on Facebook and Twitter at:
http://facebook.com/NWSMidland
http://twitter.com/NWSMidland

Check us out on the internet at:
http://weather.gov/midland
Hazardous weather outlook, May 29, 1:18 PM CDT, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
118 PM CDT FRI MAY 29 2015

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-301830-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
118 PM CDT FRI MAY 29 2015 /1218 PM MDT FRI MAY 29 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE MOUNTAINS
OF SOUTHEAST NEW MEXICO AND SOUTHWEST TEXAS...MOVING SLOWLY
EASTWARD OVER THE ADJACENT PLAINS...THIS AFTERNOON. ISOLATED
THUNDERSTORMS ARE POSSIBLE ELSEWHERE. A FEW THUNDERSTORMS COULD
BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS MAINLY EAST
OF THE PECOS RIVER...ACROSS SOUTHEAST NEW MEXICO AND INTO THE
PERMIAN BASIN. AN ISOLATED TORNADO CANNOT BE RULED OUT. LOCALLY
HEAVY RAINFALL IS POSSIBLE. A FLASH FLOOD WATCH WILL BE IN EFFECT
FROM MID EVENING AND CONTINUING INTO THE OVERNIGHT FOR THE
NORTHERN AND EASTERN PERMIAN BASIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WIDESPREAD SHOWERS AND THUNDERSTORMS WILL ACCOMPANY A FRONT PUSHING
THROUGH SOUTHEAST NEW MEXICO AND SOUTHWEST TEXAS EARLY SATURDAY.
THE BEST CHANCES FOR PRECIPITATION WILL BE EAST OF THE PECOS
RIVER. SOME THUNDERSTORMS COULD APPROACH SEVERE LIMITS WITH SMALL
HAIL AND GUSTY WINDS. HEAVY RAIN IS ALSO POSSIBLE. A FLASH FLOOD
WATCH WILL BE IN EFFECT UNTIL MIDDAY SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

05

In the hours before

Special weather statement, May 29, 8:11 PM CDT, 4 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
811 PM CDT FRI MAY 29 2015

NMZ029-033-300200-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
711 PM MDT FRI MAY 29 2015

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
NORTHERN LEA COUNTY UNTIL 800 PM MDT...

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 11 MILES WEST OF
CROSSROADS TO 13 MILES SOUTH OF CAPROCK AT 712 PM MDT...MOVING EAST
AT 5 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.

IF SEVERE WEATHER IS OBSERVED...HAVE THE NEAREST LAW ENFORCEMENT
AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN MIDLAND.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM MDT
SATURDAY MORNING FOR SOUTHEAST NEW MEXICO AND WEST TEXAS.

&&

LAT...LON 3357 10305 3300 10306 3317 10377 3339 10377
      3340 10373 3357 10372
TIME...MOT...LOC 0112Z 259DEG 4KT 3347 10352 3321 10364
Local storm report, May 29, 10:11 PM CDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1011 PM CDT FRI MAY 29 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     HAIL             LOVINGTON               32.95N 103.35W
05/29/2015  E1.25 INCH       LEA                NM   PUBLIC

            QUARTER TO HALF DOLLAR SIZE HAIL.

&&

ANDREW.ARNOLD
Local storm report, May 29, 11:07 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1107 PM CDT FRI MAY 29 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 PM     HAIL             HOBBS                   32.73N 103.16W
05/29/2015  E0.88 INCH       LEA                NM   TRAINED SPOTTER

&&

AKL
Local storm report, May 30, 12:19 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1219 AM CDT SAT MAY 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1218 AM     TSTM WND GST     SNYDER                  32.71N 100.92W
05/30/2015  E60 MPH          SCURRY             TX   PUBLIC

            ALSO VERY HEAVY RAIN

&&

JP
Special weather statement, May 30, 1:07 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
107 AM CDT SAT MAY 30 2015

TXZ050>053-061>063-068>070-300700-
ECTOR-GLASSCOCK-HOWARD-MARTIN-MIDLAND-MITCHELL-CRANE-REAGAN-UPTON-
ANDREWS-
107 AM CDT SAT MAY 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
ECTOR...GLASSCOCK...MIDLAND...NORTHEASTERN CRANE...NORTHERN REAGAN...
NORTHERN UPTON...SOUTHEASTERN ANDREWS...SOUTHERN HOWARD...SOUTHERN
MARTIN AND SOUTHWESTERN MITCHELL COUNTIES UNTIL 200 AM CDT...

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 33 MILES EAST OF LEES
TO 3 MILES WEST OF NORTH COWDEN AT 106 AM CDT...MOVING SOUTH AT 30
MPH. THESE STORMS ARE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. IF SEVERE WEATHER IS
OBSERVED OR A WARNING IS ISSUED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR
ROOM.

GUSTY WIND MAY OCCUR WELL AHEAD OF THE RAIN. DO NOT WAIT FOR THE
SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY INSIDE
A STURDY STRUCTURE AWAY FROM WINDOWS.

IF SEVERE WEATHER IS OBSERVED...HAVE THE NEAREST LAW ENFORCEMENT
AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN MIDLAND.

&&

LAT...LON 3208 10126 3130 10126 3129 10188 3144 10261
      3216 10273 3209 10159 3227 10085 3208 10084
TIME...MOT...LOC 0606Z 338DEG 26KT 3201 10092 3187 10155
          3186 10213 3201 10256

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 9:57 PM CDTSevere Thunderstorm WarningMAFGaines63 min
May 29, 10:47 PM CDTSevere Thunderstorm WarningMAFDawson, Gaines58 min
May 29, 11:58 PM CDTSevere Thunderstorm WarningMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 10 more62 min
May 30, 12:25 AM CDTAreal Flood AdvisoryMAFAndrews, Borden, Dawson, Ector, Gaines, Howard and 3 more3 hr
May 30, 2:28 AM CDTSpecial Weather StatementMAFReagan62 min
May 30, 4:23 AM CDTSpecial Weather StatementMAFLoving, Winkler52 min
May 30, 5:09 AM CDTSpecial Weather StatementMAFLoving, Reeves, Ward, Winkler66 min
May 30, 6:08 AM CDTSpecial Weather StatementMAFLoving, Reeves, Ward, Winkler37 min
May 30, 6:37 AM CDTSpecial Weather StatementMAFCulberson53 min
May 30, 6:41 AM CDTSpecial Weather StatementMAFCrane, Ward49 min
May 29, 8:11 PM CDTSpecial Weather StatementMAFLea49 min
May 29, 8:22 PM CDTSevere Thunderstorm WarningMAFLea38 min
May 29, 8:50 PM CDTTornado Warning Tornado observedMAFLea25 min
May 29, 8:58 PM CDTSevere Thunderstorm WarningMAFLea62 min
May 29, 9:06 PM CDTSevere Thunderstorm WarningMAFLea54 min
May 29, 9:22 PM CDTSevere Thunderstorm WarningMAFLea38 min
May 30, 2:49 AM CDTSpecial Weather StatementMAFChaves56 min
May 30, 3:31 AM CDTSpecial Weather StatementMAFEddy, Lea59 min

Nearby

Special Weather Statements in Texas, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.